No more Lexapro or Xanax

Discussion in 'General Health & Wellness' started by PrettyFire, May 3, 2010.

  1. PrettyFire

    PrettyFire New Member

    Three years ago I decided to finally try to know what is was like to be happy. I started going to therapy and was also placed on Lexapro and Xanax. The last three years have been very good. Then why am I stopping the medication. That is what I'm trying to figure out. Well i got have of it. 1. I gained so much weight on the lexapro 2. I am getting married in a year and want to conceived shortly after and I do not want to be on any medication why carring and nursing my child. 3. Even though I felt great, I am unsure if I want to be on medication the rest of my life. However, I feel as though I may be on medication forever. I have been slowly going off the Lexapro for awhile now and like the addiction that it is I always go back. Not so much just because of the depression but the side effects. As i sit here typing this laying in my bed, another missed work day, feeling gulity cause I just can't get it together, but having hopes somewhere that I will one day get it right. I can say I am lucky because I have the support of my finance but I feel that no one understands unless they are going through it. I have never been sudicial..but welcome the day I leave this earth. To me that is peace. No more worries of any kind. Again, I have no desire to kill myself. Mainly because I could never do that to my family and friends.

    While on the lexapro, it was a good dose for me. 10 mg once a day. It worked.
    but i couldn't cry. I could still feel upset but no tears. The xanax was my real escape and I am still unsure whether or not I am going completly off that just yet. I feel like I am taking away everything. The xanax was the escape that was real. I was able to just except whatever was or is going on around me when I take xanax. I took about .75 to 1 mg a day for the last three years. I really don't know where I am going with this message, but i needed to start somewhere...
  2. TwoCatDoctors

    TwoCatDoctors New Member

    Before considering becoming pregnant, have a serious discussion with your psychiatrist. It may be that your condition would become so severe without medication during and after pregnancy that you would be unable to care for a child. You would not be the first person to come off depression meds and return to a life of utter despair and unhappiness that is unbearable-- and when in that condition it can make your life sheer hell and drive you to the worst depths to take care of a newborn that may have colic, be crying a lot and has you up all throughout the night. That's is if the baby is healthy, and you haven't considered if the baby is not healthy and requires much more care from you. This is where the serious discussion with your psychiatrist comes in and it's very important to be totally honest.

    The psychiatrist may have other options, may know of a very safe option coming out very soon and ask you to wait 6 months until it comes out, or may discuss you have help during the pregnancy and after birth. The psychiatrist may even slowly take you off the meds and let you see how you are for about 6 months before you even consider conceiving to see if you can make it through for 6 months. But you owe it to a baby to be able to give that child the very best of you, so have a talk with your psychiatrist to find out options and suggestions so that everything works out well for you and the baby. Many hugs.
  3. racer74

    racer74 New Member

    Hallo PrettyFire:

    I am brand new here and scanned through all people with all their burdens. I am one of them. I have a bad health history and won't bother you. My point is, that I was put on Vicodin for unbearable pains, and after I have lost my dear husband, on Xanax. Now I can slowly reduce the Vicodin, but the XanaX is pretty evilish. There is no way, I can get off Xanax. You write that you use Xanax too, for how long and could you get off that stuff? If so, HOW did you do it? I use the pills much too long and don't know How to get off. If you have mastered it, would you be so kind and share it with me, how you did it?

    Regards,
    Peggy
  4. stick2013

    stick2013 Member

    Weaning with the help of your Dr is the only way to do it. You must be weaned slowly and sometimes it takes up to a year to do this. Yes, you will go through withdrawals, and it won't be easy, but it can be done......

    Good luck & be kind to yourself...